| Catalog Number |
72200872 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/03/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy, the mdu was broken.The procedure was completed with non-significant delay of 5 minutes, using a back up device.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed no physical damage.A functional evaluation was performed on the returned device and found a blade stall error and overheating of the housing.Further evaluation revealed the drive fork was stiff when rotated.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a mechanical component failure.Factors that could have contributed to overheating include a blade stall condition that will result in increased current draw from the control unit which will heat the motor and hand piece housing.This could be the result of gearbox corrosion caused by cleaning and sterilization methods and the chemicals involved.Based on this investigation, the need for corrective action is not indicated.